Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Was on ritalin for the narcoleosy. Have chronic headaches with Multiple sclerosis. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
Yes, I have narcolepsy and been on it for 8 yrs. My primary will no longer prescripe it to me, I have had 2 car accidents since I went off of it. Please help. I have MS also and am VERY FATIGUED. I also have had cvhronic (all the time) since1989 and I was on Dilaudid which helped but no longer prescribed

I was on ritalin for the narcoleosy

I have had chronic headaches since1989
Posted Wed, 20 Feb 2013 in Brain and Spine
Answered by Dr. Piyush Ostwal 6 hours later
Thanks for the query.
both the drugs (i.e. Dilaudid & Ritalin) that you were taking are very very controlled medications and are prescribed for very specific indications by the specialists.
Also the combination of narcolepsy and MS is a rare condition. I would suggest you to go back to to your neurologist and get re-evaluated for knowing the current status of both these conditions.
For MS different medications are required. For narcolepsy you may have to consult a sleep specialist.
Also the cause of accidents that you had needs to be clarified. May be it is not safe for you to drive vehicle at the moment.
Just refilling the prescription is not advisable. You should get evaluated by neurologist who will prescribe the required medications.
Hope that answers your query. If there are more queries, I will be happy to answer.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor